Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 295, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 28, 2005, 5:51 PM CDT for Oregon County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2005, 5:51 PM CDT (22:51 UTC)
- Expired
- Sep 28, 2005, 6:43 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Oregon County, MO
The radar
The Springfield radar (KSGF), 182 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 28, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -436 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 282251 SVRSGF MOC149-290000- /O.NEW.KSGF.SV.W.0295.050928T2251Z-050929T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 551 PM CDT WED SEP 28 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OREGON COUNTY IN MISSOURI. * UNTIL 700 PM CDT. * AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF MOUNTAIN VIEW TO 10 MILES SOUTH OF WEST PLAINS...AND MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR THAYER BY 615 PM CDT. NEAR ALTON BY 620 PM CDT. THE TOWNS OF ROVER...KOSHKONONG...THOMASVILLE...GREER...COUCH AND WILDERNESS ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. LAT...LON 3688 9166 3651 9169 3650 9113 3685 9115 $$ IZZI
3 follow-up statements
000 WWUS53 KSGF 282312 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 612 PM CDT WED SEP 28 2005 MOC149-290000- /O.CON.KSGF.SV.W.0295.000000T0000Z-050929T0000Z/ OREGON MO- 612 PM CDT WED SEP 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR OREGON COUNTY UNTIL 700 PM CDT... AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF ALTON TO 8 MILES NORTHWEST OF THAYER...AND MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR THAYER BY 615 PM CDT. NEAR ALTON BY 625 PM CDT. THE TOWNS OF THOMASVILLE...KOSHKONONG...ROVER...GREER...COUCH... MYRTLE AND WILDERNESS ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. LAT...LON 3688 9166 3651 9169 3650 9113 3685 9115 $$ TERRY
000 WWUS53 KSGF 282331 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT WED SEP 28 2005 MOC149-290000- /O.CON.KSGF.SV.W.0295.000000T0000Z-050929T0000Z/ OREGON MO- 630 PM CDT WED SEP 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR OREGON COUNTY UNTIL 700 PM CDT... AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF ALTON TO 9 MILES EAST OF THAYER...AND MOVING EAST AT 35 MPH. THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF OREGON COUNTY...INCLUDING THE TOWNS OF COUCH...GREER...WILDERNESS AND MYRTLE. THE SEVERE THUNDERSTORM WARNING WILL LIKELY BE CANCELLED BEFORE 7 PM...AS THE STORMS MOVE INTO RIPLEY COUNTY. LAT...LON 3688 9166 3651 9169 3650 9113 3685 9115 $$ TERRY
000 WWUS53 KSGF 282343 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 643 PM CDT WED SEP 28 2005 MOC149-282353- /O.CAN.KSGF.SV.W.0295.000000T0000Z-050929T0000Z/ OREGON MO- 643 PM CDT WED SEP 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OREGON COUNTY HAS BEEN CANCELLED... AT 638 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3688 9166 3651 9169 3650 9113 3685 9115 $$ TERRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 4:10 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 28, 4:10 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 410 PM CDT WED SEP 28 2005 .UPDATE... CAP HAS BROKEN ALONG THE FRONT WITH ML CAPES OF 1500-3000 J/KG WITH STRONGEST INSTABILITY IN THE SOUTHWEST CORNER OF MO NEAR CASSVILLE. AXIS OF STRONGEST INSTABILITY EXTENDS FROM CASSVILLE TO ROLLA. BULK SHEAR 30-40KT SUPPORTING ROTATING UPDRAFTS. LOCALIZED AREA OF WIND DAMAGE FROM CRAWFORD COUNTY EAST TO EVERTON AREA...WITH AN UNCONFIRMED REPORT OF A BRIEF TORNADO TOUCHDOWN NEAR GOLDEN CITY. STORMS HAVE DEVELOPED IN TWO BANDS: ONE ALONG THE FRONT OVER THE WESTERN CWA...AND EAST OF SPRINGFIELD ALONG THE PREFRONTAL TROUGH. STORMS EAST OF SPRINGFIELD DEVELOPING IN THE BEST INSTABILITY RIGHT NOW...SO EXPECT THEM TO INTENSIFY OVER THE NEXT HOUR WITH EMBEDDED SUPERCELLS DEVELOPMENT EXPECTED BEST CHANCES FOR SUPERCELLS/SEVERE STORMS WILL BE ROUGHLY ALILL SUPPORT LONGER LIVED ORGANIZED STORM UPDRAFTS. SEVERE HAIL WILL BE MAIN STORM THREAT SINCE STORMS ARE LIKELY SOMEWHAT ELEVATED...BUT WILL HAVE TO WATCH STORM EVOLUTION FOR A POSSIBLE WIND THREAT AS WELL. CELL IN CRAWFORD COUNTY KS LOOKING MORE IMPRESSIVE WITH TIME. COLD FRONT WILL MOVE QUICKLY THROUGH THE REGION BY EARLY EVENING. QUICK SHOT OF UNSEASONABLY COOL AIR WILL AFFECT THE REGION THROUGH THURSDAY WITH A GRADUAL WARMING TREND INTO EARLY NEXT WEEK. WE SHOULD RADIATE OUT NICELY WITH COOL TEMPERATURES FRIDAY MORNING WITH SURFACE HIGH OVER THE REGION. STUCK PRETTY CLOSE TO GFS MOS FOR TEMPERATURES...WHICH SHOULD GET WELL DOWN INTO THE 40S IN SOME AREAS FOR THE NEXT COUPLE OF NIGHTS. USUAL COLDER LOW SPOTS MAY EVEN TOUCH UPPER 30S UNDER CLEAR/CALM CONDITIONS. MAINTAINED SMALL POPS AS UPPER LOW NOW OVER UT/AZ WILL APPROACH THE REGION LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT...BUT MOISTURE RETURN AHEAD OF THE SYSTEM NOT ALL THAT IMPRESSIVE. ANOTHER DEEP ANCES FOR SUPERCELLS/SEVERE STORMS WILL BE ROUGHLY AL72 61 68 S9 30.10F ZACATECAS MOSUNNY 75 39 27 E9 30.25F CENTRAL MEXICO CITY SKY/WX TMP DP RH WIND PRES REMARKS CUERNAVACA PTSUNNY 84 70 61 CALM 30.04F MEXICO CITY MOSUNNY 75 39 27 NE5 30.24F MORELIA PTSUNNY 79 57 47 S7 30.15F POZA RICA MOSUNNY 88 73 62 NE7 29.87F HX 96 PUEBLA PTSUNNY 70 43 37 S16 30.24F QUERETARO PTSUNNY 77 55 47 NE12 30.18F S. LUIS POTOSI MOSUNNY 77 50 38 E12 30.21F TAMPICO MOSUNNY 91 77 62 NE9 29.86F HX 105 TOLUCA PTSUNNY 72 52 49 S12 30.28F SOUTHERN MEXICO CITY SKY/WX TMP DP RH WIND PRES REMARKS ACAPULCO 500MB TROUGH IS EXPECTED TO DEVELOP ALONG THE WEST COAST EARLY NEXT WEEK WITH RIDGING OVER MUCH OF THE EASTERN CONUS. NEXT CHANCE FOR RAIN WILL BE WITH THE APPROACH OF THAT UPPER SYSTEM BY WEDNESDAY. DSA && .AVIATION... FOR 18Z TAFS...MAIN CONCERNS IS WITH FRONT MOVING THROUGH THE AREA THIS AFTERNOON. STRATUS HAS DEVELOPED AHEAD OF THE FRONT AND WILL LEAD TO HIGH END MVFR/LOW END VFR CIGS THIS AFTERNOON. STILL COULD SEE SHOWERS AND MAYBE A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING ALONG AND JUST BEHIND THE FRONT. SHOULD SEE A PERIOD OF STRONG NORTH WINDS GUSTING 25-30KT IMMEDIATELY BEHIND THE FRONT...BEFORE SLOWLY TAPERING OFF OVERNIGHT. IZZI && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Sep 28, 3:23 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 323 PM CDT WED SEP 28 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 323 PM CDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH GOLF BALL SIZED HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. AREAS AFFECTED AND TIMING: ALONG AND AHEAD OF A COLD FRONT OVER THE MISSOURI OZARKS REGION THROUGH 9 PM. DISCUSSION: A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF THE FRONT. A NARROW BAND OF MODERATE INSTABILITY AND ADEQUATE WIND SHEAR ALOFT WILL SUPPORT SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORMS WATCH IS ALSO IN EFFECT FOR MUCH OF THE REGION THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA LATE FRIDAY NIGHT AND SATURDAY...RESULTING IN WIDELY SCATTERED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY MID EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Sep 28, 3:39 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT WED SEP 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG LOCKWOOD 37.39N 93.95W
09/28/2005 DADE MO EMERGENCY MNGR
SEVERAL TREES DOWN ON POWERLINES.
&&
HATCHLocal storm report, Sep 28, 3:47 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT WED SEP 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND GST EVERTON 37.34N 93.70W
09/28/2005 65 MPH DADE MO POST OFFICE
5-6 INCH THICK BRANCHES BLOWN OUT OF SEVERAL TREES.
&&
HATCHLocal storm report, Sep 28, 4:24 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 PM CDT WED SEP 28 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND GST EVERTON 37.35N 93.72W
9/28/2005 65 MPH DADE MO POST OFFICE
5-6 INCH LIMBS BLOWN OUT OF TREES.
FEHLocal storm report, Sep 28, 4:31 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
431 PM CDT WED SEP 28 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST GOODHOPE 36.92N 92.80W
9/28/2005 64 MPH DOUGLAS MO AMATEUR RADIO
NUMEROUS TREE LIMBS DOWN.
FEHLocal storm report, Sep 28, 4:36 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
436 PM CDT WED SEP 28 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 3 W BOIS D ARC 37.25N 93.57W
9/28/2005 GREENE MO FIRE DEPT/RESCUE
TREES DOWN WEST OF BOIS DARC.
RUNNELSSpecial weather statement, Sep 28, 5:30 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 530 PM CDT WED SEP 28 2005 MOZ070>071-077>081-088>095-101>103-282330- BARRY-BARTON-CEDAR-CHRISTIAN-DADE-DALLAS-GREENE-JASPER-LACLEDE- LAWRENCE-MCDONALD-NEWTON-PHELPS-POLK-PULASKI-STONE-WEBSTER- WRIGHT- 530 PM CDT WED SEP 28 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH 822 FOR THE FOLLOWING AREA... IN MISSOURI THIS CANCELS 18 COUNTIES IN CENTRAL MISSOURI PHELPS... PULASKI... IN SOUTHWEST MISSOURI BARRY... BARTON... CEDAR... CHRISTIAN... DADE... DALLAS... GREENE... JASPER... LACLEDE... LAWRENCE... MCDONALD... NEWTON... POLK... STONE... WEBSTER... WRIGHT... THIS INCLUDES THE CITIES OF...ANDERSON...AURORA...BOLIVAR... BUFFALO...CARTHAGE...CASSVILLE...EL DORADO SPRINGS... FORT LEONARD WOOD...GALENA...GREENFIELD...JOPLIN... KIMBERLING CITY...LAMAR...LEBANON...MANSFIELD...MARSHFIELD... MONETT...MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NIXA...OZARK... PINEVILLE...REPUBLIC...ROGERSVILLE...ROLLA...SPRINGFIELD... STOCKTON AND WAYNESVILLE. MOZ082>083-096>098-104>106-290400- DENT-DOUGLAS-HOWELL-OREGON-OZARK-SHANNON-TANEY-TEXAS- 530 PM CDT WED SEP 28 2005 ...SEVERE THUNDERSTORM WATCH 822 REMAINS VALID UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING AREA... IN MISSOURI THIS WATCH INCLUDES 8 COUNTIES IN SOUTH CENTRAL MISSOURI DENT... HOWELL... OREGON... SHANNON... TEXAS... IN SOUTHWEST MISSOURI DOUGLAS... OZARK... TANEY... THIS INCLUDES THE CITIES OF...ALTON...AVA...BRANSON...CABOOL... EMINENCE...FORSYTH...GAINESVILLE...HOUSTON...SALEM...THAYER... THEODOSIA...WEST PLAINS...WILLOW SPRINGS AND WINONA.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:35 AM CDT | Dense Fog Advisory | SGF | Douglas, Ozark, Stone, Taney | 3 hr |
| Sep 28, 2:48 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 39 min |
| Sep 28, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 21 min |
| Sep 28, 3:09 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 49 min |
| Sep 28, 3:19 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 39 min |
| Sep 28, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 34 min |
| Sep 28, 3:33 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 49 min |
| Sep 28, 3:52 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 33 min |
| Sep 28, 3:54 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 25 min |
| Sep 28, 4:07 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 68 min |
| Sep 28, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 30 min |
| Sep 28, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 40 min |
| Sep 28, 4:37 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 68 min |
| Sep 28, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.